Alert archive / Tennessee / River Flood Warnings in 2019
River Flood Warning 112, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Apr 12, 2019, 1:26 PM CDT for Crockett County, Dyer County, Lauderdale County, Tennessee. It took effect at Apr 13, 2019, 9:20 PM CDT. It was in force for 10 days.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2019, 1:26 PM CDT (18:26 UTC)
- In effect from
- Apr 13, 2019, 9:20 PM CDT
- Expired
- Apr 23, 2019, 7:30 PM CDT
- In force
- 10 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 73 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Forked Deer River near Halls (HLST1).
- Action stage
- 8.5 ft
- Minor stage
- 9 ft
- Moderate stage
- 13.5 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 12, 12:34 PM CDT, 52 minutes earlier.
Area forecast discussion, Apr 12, 12:34 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1234 PM CDT Fri Apr 12 2019 .UPDATE... See the 18z aviation discussion. && .PREV DISCUSSION... /issued 1013 AM CDT Fri Apr 12 2019/ DISCUSSION...Surface analysis this morning places a cold front from Middle Tennessee back through Northern/Central Alabama and Southern Mississippi/Louisiana. The remaining rain showers from last night's front have finally pushed east of the area. Will update forecast to remove rain chances for the remainder of today. Otherwise, forecast overall remains in good shape. CJC PREV DISCUSSION... /issued 400 AM CDT Fri Apr 12 2019/ DISCUSSION... Currently...A cold front along with the associated band of showers is moving across West TN and North MS this morning. Temps are in the mid to upper 60s east of the front dropping into the 50s behind the front. Today...A few showers will linger into the morning hours over parts of Northeast Mississippi with skies clearing across much of the rest of the Mid-South. The cold front will stall south of the area today. Temps will be cooler behind the front with highs in the upper 60s to around 70. Tonight into Saturday morning...The evening hours look dry across most of the Mid-South though expect some convection to start to develop across southern parts of the forecast area by 02-03z. A strengthening upper level system will move into West TX late tonight. In response the cold front to the south will start to lift back north as a warm front and elevated showers and thunderstorms will develop overnight and lift north across the Mid-South continuing into Saturday morning before gradually diminishing somewhat. Saturday afternoon through Saturday night...A rapidly strengthening 500 mb trough will close off and lift NE across Oklahoma Saturday afternoon and into southern Missouri Saturday night. Meanwhile a deepening surface low will track from East Texas Saturday afternoon into Northeast Arkansas around midnight into southern Illinois by Sunday morning. A moist and unstable airmass will push into northern Mississippi and east-central Arkansas during the afternoon as the warm front lifts north with SBCAPES over 1000 J/KG and surface dewpoints in the mid 60s. A powerful mid level jet increasing to over 80 kts will spread into the area during the evening. 0-1km helicity values climb to over 400 m2/s2 as surface low pressure moving across Arkansas backs the low level winds across the warm sector creating some impressive hodographs. Strong height falls and large scale ascent will spread over the area in the late afternoon and convection will increase along and west of the MS River spreading east Saturday night. Right now the best chance for severe weather appears to be roughly south of I-40 and along and west of I-55 or east-central Arkansas and Northwest Mississippi. This area represents the best overlay of instability and shear during the late afternoon into the evening hours. Damaging winds are the main threat and a few tornadoes are possible. A strong tornado could occur. Large hail is a secondary threat. The severe threat will push east overnight, mainly across North Mississippi and Southwest Tennessee, and gradually diminish as the cold front moves through. Expect 1.5 to 3 inches of rainfall from this event with localized flash flooding possible. Sunday...The cold front should be east of the region by 12z Sunday. The upper trough will swing through on Sunday with light showers/drizzle/clouds and cool temps. Monday through Tuesday...High pressure builds in for Monday with a really nice, perhaps a bit cool, spring day. Expect highs in the mid to upper 60s. Southerly winds return Tuesday pushing temps back into the 70s. Wednesday and Thursday...Another upper low tracks NW of the region during this time frame. This could place the area in a risk for severe storms again. SJM && .AVIATION... /18z TAFs/ Light winds and dry weather will persist through early evening, but rain showers will develop along a warm front lifting north across the area overnight. Some areas will experience thunder, mainly after midnight. As the warm front lifts north of I-40, we do anticipate some breaks in the convection on Saturday. However, widespread showers and thunderstorms are expected by late afternoon and evening. Generally VFR conditions are expected through 18z Saturday, but localized lower visibility and ceilings will be possible within convection. East winds will increase on Saturday, especially across the Delta counties (including MEM). Johnson && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 12, 6:06 AM CDT, 7 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 606 AM CDT Fri Apr 12 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-131315- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 606 AM CDT Fri Apr 12 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Severe storms are likely Saturday afternoon through early Sunday morning, mainly over east-central Arkansas and North Mississippi. Damaging winds and a few tornadoes are the main threats. A strong tornado is possible. Large hail is a secondary threat. Rainfall amounts of up to 3 inches could result in localized flash flooding. A few strong to severe storms are possible Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Saturday afternoon until early Sunday. SJM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 1:31 PM CDT | River Flood Warning | MEG | Quitman | 8 days |
| Apr 12, 1:31 PM CDT | River Flood Warning | MEG | Quitman | 7 days |
| Apr 12, 1:31 PM CDT | River Flood Warning | MEG | Tallahatchie | 4 days |
| Apr 12, 1:38 PM CDT | River Flood Warning | MEG | Monroe | 8 days |
| Apr 12, 1:38 PM CDT | River Flood Warning | MEG | Monroe | 69 hr |
Nearby
River Flood Warnings in Tennessee, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.